MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA CATHETER; PTA BALLOON DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA CATHETER; PTA BALLOON DILATATION CATHETER
Catalog Number 426-3015X
Medical Device Problem Codes Stretched (1601); Difficult to Open or Remove Packaging Material (2922); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, a patient underwent a angioplasty procedure using the sleek otw pta catheter.It was reported that prior to the procedure, there was allegedly strong resistance while trying to remove the balloon cover.It was further reported that the balloon cover allegedly could not be completely removed.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.However, the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was returned for evaluation.The sleeve was partially removed from the balloon by 46mm.The proximal end of the sleeve was damaged.A section measuring 5mm was flattened/squashed 15mm from the proximal end.The sleeve could not be removed from the balloon due to the squashed / flattened section.The catheter was stretched commencing at the proximal bond for a 105 mm section.A kink was present 12mm from the proximal balloon bond.Biological contamination was present close to the proximal balloon bond.The damage to the device - damaged sleeve, stretched and kinked catheter shaft suggest that user handling techniques (excessive force) was responsible for this damage, likely occurring during the attempted sleeve removal during device preparation.Therefore, the result of the investigation is confirmed for the reported difficulty to remove balloon sleeve issue.The root cause for the reported difficulty to remove balloon sleeve issue could not be determined based upon the available information received from the field communications and device evaluation.Labeling review: the instructions for use for this sleek otw device was reviewed and the following sections are applicable.Balloon characteristics please check the package label for the rated burst pressure (rbp).It is important that the balloon not be inflated beyond the rated burst pressure.Pressures in excess of rated burst pressure may cause the balloon to burst.Compliance charts are provided with each product.Please note that balloon diameters may vary within manufacturing tolerances.All inflations should be viewed under fluoroscopy.The sleek otw balloons reach their nominal diameter at 6 atm (608 kpa).Indications: the sleek otw catheters are intended for balloon dilatation of the femoral, popliteal and infra-popliteal arteries.These catheters are not designed to be used in the coronary arteries.Warnings: contents supplied sterile using ethylene oxide (eo).Non-pyrogenic.Do not reuse, reprocess or resterilize.This product is designed and intended for single use.It is not designed to undergo reprocessing and re-sterilization after initial use.Reuse of this product, including after reprocessing and/or re-sterilization, may cause a loss of structural integrity which could lead to a failure of the device to perform as intended and may lead to a loss of critical labeling/use information all of which present a potential risk to patient safety.Reusing this medical device bears the risk of cross-patient contamination as medical devices ¿ particularly those with long and small lumina, joints, and/or crevices between components ¿ are difficult or impossible to clean once body fluids or tissues with potential pyrogenic or microbial contamination have had contact with the medical device for an indeterminable period of time.The residue of biological material can promote the contamination of the device with pyrogens or microorganisms which may lead to infectious complications.Visually inspect the packaging to verify that the sterile barrier is intact.Do not use if the sterile barrier is opened or damaged use the catheter prior to the use by date specified on the package.Precautions: carefully inspect the catheter prior to use to verify that the catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Storage: store in a cool, dark, dry place.Use the catheter prior to the use by date specified on the package.Directions for use: inspection and preparation remove the balloon sleeve by first withdrawing the shipping mandrel slightly and then slowly removing the sleeve while holding the catheter as close to the balloon as possible.If any resistance is felt, or if any stretching of the catheter is observed while removing the balloon sleeve, the product should not be used.The catheter should then be inspected for bends, kinks or stretched portions.Do not use if product damage is evident.Prepare a mixture of contrast medium and normal saline as per normal procedure.(recommended 25%/75%) h11: d2b (dqy; lit).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SLEEK OTW PTA CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22160596
Report Number9616666-2025-00135
Device Sequence Number21063084
Product Code DQY
UDI-Device Identifier00801741133770
UDI-Public(01)00801741133770(11)230710(17)260630(10)CMHU0106
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K102035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number426-3015X
Device Lot NumberCMHU0106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2025
Initial Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown